Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 30, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 6, 2010, 1:28 PM EST for 6 counties in Florida. It took effect at Mar 7, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2010, 1:28 PM EST (18:28 UTC)
- In effect from
- Mar 7, 2010, 12:00 PM EST
- Expired
- Mar 7, 2010, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WWUS82 KMLB 061828 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 128 PM EST SAT MAR 6 2010 FLZ041-044>046-053-144-062300- /O.UPG.KMLB.FW.A.0025.100307T1700Z-100307T2300Z/ /O.NEW.KMLB.FW.W.0030.100307T1700Z-100307T2300Z/ /O.NEW.KMLB.FW.A.0026.100308T1600Z-100308T2300Z/ /O.CON.KMLB.FW.W.0029.000000T0000Z-100306T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 128 PM EST SAT MAR 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ058-062300- /O.NEW.KMLB.FW.W.0030.100307T1700Z-100307T2300Z/ /O.NEW.KMLB.FW.A.0026.100308T1600Z-100308T2300Z/ /O.CON.KMLB.FW.W.0029.000000T0000Z-100306T2300Z/ OKEECHOBEE- 128 PM EST SAT MAR 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ047-054-147-062300- /O.EXA.KMLB.FW.W.0029.000000T0000Z-100306T2300Z/ SOUTHERN BREVARD-INDIAN RIVER-NORTHERN BREVARD- 128 PM EST SAT MAR 6 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ141-062300- /O.CON.KMLB.FW.W.0029.000000T0000Z-100306T2300Z/ COASTAL VOLUSIA- 128 PM EST SAT MAR 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ KELLY
2 follow-up statements
090 WWUS82 KMLB 070923 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 423 AM EST SUN MAR 7 2010 FLZ041-044>046-053-058-144-072300- /O.CON.KMLB.FW.W.0030.100307T1700Z-100307T2300Z/ /O.CON.KMLB.FW.A.0026.100308T1600Z-100308T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 423 AM EST SUN MAR 7 2010 ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... A VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS INTERIOR SECTIONS OF EAST CENTRAL FLORIDA...LEADING TO LONG DURATIONS OF LOW RELATIVE HUMIDITY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$
711 WWUS82 KMLB 071847 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 147 PM EST SUN MAR 7 2010 FLZ041-044>046-053-058-144-072300- /O.UPG.KMLB.FW.A.0026.100308T1600Z-100308T2300Z/ /O.NEW.KMLB.FW.W.0031.100308T1600Z-100308T2300Z/ /O.CON.KMLB.FW.W.0030.000000T0000Z-100307T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 147 PM EST SUN MAR 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST TODAY. A VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS INTERIOR SECTIONS OF EAST CENTRAL FLORIDA...LEADING TO LONG DURATIONS OF LOW RELATIVE HUMIDITY VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ DVD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 6, 10:50 AM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 6, 10:50 AM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EST SAT MAR 6 2010
.UPDATE DISCUSSION...
COOL DRY NORTHERLY FLOW WILL CONTINUE TO PRODUCE TEMPERATURES
ABOUT 10 DEGREES BELOW NORMAL TODAY UNDER FULL SUNSHINE. MAX TEMPS
SHOULD REACH MID TO UPPER 60S AREAWIDE.
&&
.AVIATION...
VFR.
&&
.MARINE...
NO SIGNIFICANT CHANGES TO CURRENT FORECAST. NORTH WINDS 15-20
KNOTS OFFSHORE WILL SUPPORT 7-8 FT SEAS IN THE GULF STREAM THRU
TONIGHT. SO SMALL CRAFT ADVISORY WILL CONTINUE THERE. SEAS SHOULD
BUILD ALSO CLOSER TO THE COAST AS WINDS CONTINUE TO VEER TO THE
N/NE. SO WILL KEEP THE CAUTION HEADLINE FOR BREVARD WATERS SOUTH
FOR SEAS UP TO 6 FT.
&&
.FIRE WEATHER...
MAIN CONCERN FOR TODAY IS POTENTIAL FOR RED FLAG CONDS CLOSER TO
THE COAST THAN ANTICIPATED. ALTHOUGH WINDS ARE EXPECTED TO DEVELOP
AN ONSHORE COMPONENT EVENTUALLY TODAY...AIRMASS OVER THE ATLC SHELF
WATERS IS STILL PRETTY DRY SO INLAND MODIFICATION SHOULD BE
LIMITED. AND INVERTED TROUGH ALG THE COAST MAY DELAY ONSET OF
ONSHORE COMPONENT AT THE COAST KEEPING WINDS BACKED TO THE N/NW
LONGER THAN EXPECTED. MAY NEED TO EXPAND WARNING TO INCLUDE
INTERIOR SECTIONS OF THE COASTAL COUNTIES (BREVARD SOUTHWARD).
WILL MONITOR OBS AND UPDATES TO LOCAL WRF-ARW MODEL RUNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 63 44 66 43 / 0 0 0 0
MCO 67 43 71 45 / 0 0 0 0
MLB 65 48 69 46 / 0 0 0 0
VRB 66 48 70 45 / 0 0 0 0
LEE 66 40 69 43 / 0 0 0 0
SFB 67 43 70 45 / 0 0 0 0
ORL 67 44 70 46 / 0 0 0 0
FPR 66 48 70 45 / 0 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR COASTAL VOLUSIA-
INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR INLAND VOLUSIA-NORTHERN
LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR COASTAL WATERS
FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 AM SUNDAY TO 4 PM
EST MONDAY FOR COASTAL WATERS FROM SEBASTIAN INLET TO
JUPITER INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
20 TO 60 NM OFFSHORE.
&&
KELLYHazardous weather outlook, Mar 6, 5:16 AM EST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 516 AM EST SAT MAR 6 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062230- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 516 AM EST SAT MAR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A MODERATE TO LONG PERIOD SWELL WILL IMPACT THE EAST FLORIDA COAST TODAY AND ENHANCE THE RIP CURRENT THREAT ALONG AREA BEACHES. THE THREAT WILL BE GREATEST BETWEEN 1200 NOON AND 630 PM THIS EVENING DURING THE OUTGOING TIDE. ALWAYS CHECK WITH LOCAL AUTHORITIES FOR THE LATEST CONDITIONS BEFORE VENTURING INTO THE OPEN OCEAN. ...WIND AND SEA IMPACT... NORTHWEST WINDS BETWEEN 15 AND 20 KNOTS WILL COMBINE WITH A MODERATE NORTHEAST SWELL TO GENERATE 5 TO 7 FOOT SEAS OVER THE OFFSHORE WATERS...WITH OCCASIONAL HEIGHTS UP TO 8 FEET IN THE GULF STREAM. SMALL CRAFT SHOULD EXERCISE CAUTION IF VENTURING BEYOND 20 NAUTICAL MILES OF SHORE. ...FIRE WEATHER IMPACT... STEADY NORTH WINDS WILL BRING VERY DRY AIR INTO THE EAST CENTRAL PENINSULA TODAY. THIS WILL RESULT IN LOW RELATIVE HUMIDITY VALUES OVER THE INTERIOR COUNTIES THIS AFTERNOON...WHICH WILL ENHANCE THE WILD FIRE THREAT THROUGH EARLY EVENING. MOISTURE VALUES WILL BE SLIGHTLY HIGHER ALONG THE COAST AS WINDS BEGIN TO VEER TO THE NORTHEAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY AS A STORM SYSTEM OVER THE MISSISSIPPI VALLEY PULLS A WEAK COLD FRONT INTO THE FLORIDA PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 4:14 AM EST | Small Craft Advisory for Hazardous Seas | MLB | 41 hr | |
| Mar 6, 1:28 PM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.